Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 152, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2013, 2:57 PM EDT for Madison County, Florida; Brooks County, Lowndes County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2013, 2:57 PM EDT (18:57 UTC)
- Expired
- Jul 21, 2013, 3:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:12 PM EDT | TSTM WND DMG | 2 Wnw Pinetta, FL | TRAINED STORM SPOTTER REPORTED 1 TREE DOWN ON ROCKY FORD RD., NORTH OF CAPTAIN BUIE RD, AND JUST EAST OF CHERRY LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729
WUUS52 KTAE 211857
SVRTAE
FLC079-GAC027-185-211945-
/O.NEW.KTAE.SV.W.0152.130721T1857Z-130721T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MADISON COUNTY IN FLORIDA...
SOUTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 345 PM EDT
* AT 253 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LOVETT...AND MOVING EAST AT 30
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMPRESS...HAMBURG...NANKIN...CHERRY LAKE...HANSON...PINETTA...
CLYATTVILLE...I-75 AT EXIT 11 AND VALDOSTA REGIONAL AIRPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. A FEW LARGE TREES WERE BLOWN DOWN IN
JEFFERSON COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE FOR STRONG WINDS. SEEK SHELTER INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3063 8322 3062 8326 3060 8325 3057 8326
3053 8324 3054 8362 3057 8362 3058 8361
3064 8361 3068 8362 3080 8326
TIME...MOT...LOC 1856Z 259DEG 24KT 3060 8358
$$
38-GODSEY2 follow-up statements
193
WWUS52 KTAE 211921
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SUN JUL 21 2013
FLC079-GAC027-185-211945-
/O.CON.KTAE.SV.W.0152.000000T0000Z-130721T1945Z/
LOWNDES GA-BROOKS GA-MADISON FL-
321 PM EDT SUN JUL 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL MADISON...SOUTHEASTERN BROOKS AND SOUTHWESTERN
LOWNDES COUNTIES...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NANKIN...MOVING EAST
AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLYATTVILLE...I-75 AT EXIT 11 AND VALDOSTA REGIONAL AIRPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3063 8322 3062 8326 3060 8325 3057 8326
3053 8324 3054 8347 3072 8351 3080 8326
TIME...MOT...LOC 1922Z 259DEG 24KT 3066 8337
$$
38-GODSEY079
WWUS52 KTAE 211935
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT SUN JUL 21 2013
FLC079-GAC027-185-211946-
/O.EXP.KTAE.SV.W.0152.000000T0000Z-130721T1945Z/
LOWNDES GA-BROOKS GA-MADISON FL-
335 PM EDT SUN JUL 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MADISON...
SOUTHEASTERN BROOKS AND SOUTHWESTERN LOWNDES COUNTIES WILL EXPIRE AT
345 PM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3063 8322 3062 8326 3060 8325 3057 8326
3053 8324 3054 8347 3072 8351 3080 8326
TIME...MOT...LOC 1936Z 259DEG 24KT 3068 8326
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:15 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 21, 11:15 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1115 AM EDT Sun Jul 21 2013 .NEAR TERM [Through Tonight]... A fairly zonal pattern at upper levels exists over the United States today, with a broad upper trough covering much of the northern half of the country and generally light flow over the South. However, a weak shortwave at upper levels currently sits over the southern Mississippi River basin, and is projected to move into northwestern parts of our region by this evening. Ahead of this feature and on the west side of the Bermuda High, moist southwesterly flow will continue through this period over our CWA, with PWAT values at or above 2" projected over much of the region. Showers and thunderstorms are already beginning to increase in coverage over parts of our CWA this morning, especially in parts of Alabama, Georgia, and the Florida Panhandle. According to the latest CAM guidance, these regions will have the highest chances of precipitation through the rest of the period, though the Big Bend could receive some scattered showers and thunderstorms this afternoon as well. While widespread flooding is not expected in our region today due to the relatively fast storm motion, some areas of flash flooding could occur in bands where the storms train over the same regions. Bumped up highs a couple degrees in the Big Bend region, where there is currently less cloud cover than over the rest of the region. Highs there are expected to reach the low 90s, with highs likely remaining in the 80s elsewhere. && .SHORT TERM [Monday Through Tuesday]... One item that keeps coming to mind if we are unable to shake this wet and troughy pattern across the SE US (for the second consecutive summer nonetheless), is that Tallahassee may soon become known as the Seattle of the South, only with much more rainfall and higher temps. Not really much else of value to add, other than that PoPs will continue above climo and Max temps will continue below, and the disturbed pattern and strong 1000-700mb Mean Layer Vector Winds will make the Sea Breeze very difficult to develop. && .LONG TERM [Tuesday Night through Saturday]... The GFS and ECMWF continue to agree that a broad long wave trough will be the dominant large scale weather feature over the Southeast. During this time there will likely be multiple minor short waves rotating through the base of the trough, enhancing our rain chances at times as both models forecast plenty of deep layer moisture and CAPE. While the MOS PoP consensus is above climatology, we will forecast a fairly diurnal cycle, with the greatest PoP during the afternoon & evening hours (even though sometimes MCS's can affect our area overnight in this type of pattern). Despite the above-climo PoPs, the MOS consensus high temperatures are in the lower to mid 90s, which is near climo. It's interesting to note that the 1000-700mb lapse rates are forecast to be steeper than normal (6-7 C/km) through much of this period, with the GFS being the most unstable. While the mid tropospheric winds are not expected to be very strong, the thermodynamics may be more supportive of pulse severe storms than what we have seen in recent days. && .AVIATION [Through 12z Monday]... Expecting scattered +SHRA today with a few TS today. It should be an early start with SHRA before midday possible mainly at DHN/ABY/VLD. Expect TSRA all sites by 18z or later as storm coverage increases. Most storms will be capable of IFR conditions, though a brief drop into the LIFR range is possible, primarily due to heavy rain reducing visibilities. Storms should diminish a few hours after sunset leaving the potential for another night of low IFR ceilings, particularly at DHN/ABY/VLD. && .MARINE... Light to moderate west to southwesterly winds and corresponding seas are expected to continue through much of the period, as the Synoptic scale pressure pattern remains a bit above normal from the usual summer doldrums. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... Due to the recent heavy rainfall across the eastern Florida Big Bend, area rivers are on the rise, and minor flooding could be possible along parts of the Aucilla and Econfina rivers during the next couple of days, although widespread additional heavy rainfall is not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 73 89 73 90 / 60 20 60 40 60 Panama City 85 75 87 76 87 / 60 30 60 40 50 Dothan 87 72 89 72 91 / 70 40 70 40 60 Albany 88 73 89 73 91 / 70 40 60 40 60 Valdosta 91 72 90 73 90 / 70 40 60 40 60 Cross City 89 73 90 73 89 / 50 20 50 30 50 Apalachicola 86 75 87 76 86 / 50 20 50 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey/Lahr SHORT TERM...Gould LONG TERM...Fournier AVIATION...Godsey MARINE...Gould FIRE WEATHER...Lamers HYDROLOGY...Lamers
In the hours before
Special weather statement, Jul 21, 2:12 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
212 PM EDT SUN JUL 21 2013
FLZ018-211900-
INLAND JEFFERSON FL-
212 PM EDT SUN JUL 21 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JEFFERSON COUNTY
IN NORTH FLORIDA...
* UNTIL 300 PM EDT
AT 209 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF MONTICELLO...OR NEAR LLOYD...MOVING
EAST AT 25 MPH.
THIS STORM WILL BE NEAR...
MONTICELLO BY 230 PM EDT.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3055 8364 3055 8367 3054 8367 3054 8370
3052 8371 3052 8373 3047 8373 3043 8402
3052 8403 3053 8398 3056 8399 3066 8377
3065 8361 3058 8361
TIME...MOT...LOC 1812Z 255DEG 20KT 3049 8397
38-GODSEYSpecial weather statement, Jul 21, 2:51 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EDT SUN JUL 21 2013
FLZ019-GAZ159-160-211945-
LOWNDES GA-BROOKS GA-MADISON FL-
251 PM EDT SUN JUL 21 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS AND
LOWNDES IN SOUTH CENTRAL GEORGIA AND NORTHERN MADISON COUNTY IN
NORTH FLORIDA...
* UNTIL 345 PM EDT
AT 248 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 14 MILES EAST OF MONTICELLO...OR NEAR ASHVILLE...MOVING
EAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
&&
LAT...LON 3079 8313 3063 8313 3062 8326 3056 8325
3050 8370 3054 8371 3054 8367 3055 8367
3055 8364 3058 8361 3064 8361 3066 8364
3066 8371 3083 8310 3081 8310
TIME...MOT...LOC 1851Z 257DEG 27KT 3059 8362
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:47 PM EDT | Areal Flood Advisory | TAE | Dixie, Taylor | 88 min |
| Jul 20, 9:34 PM EDT | Areal Flood Warning | TAE | Dixie, Lafayette, Taylor | 86 min |
| Jul 20, 10:55 PM EDT | Areal Flood Warning | TAE | Dixie | 3 hr |
| Jul 21, 11:19 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 3 days |
| Jul 21, 12:49 PM EDT | Areal Flood Warning | TAE | Dixie, Taylor | 24 hr |
| Jul 21, 2:12 PM EDT | Special Weather Statement | TAE | Jefferson | 48 min |
| Jul 21, 2:51 PM EDT | Special Weather Statement | TAE | Lowndes | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.